Alert archive / Florida / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 7, NWS Melbourne, FL

February 26, 2007Brevard County, Orange County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Feb 26, 2007, 4:33 PM EST for Brevard County, Orange County, Florida. It was in force for 42 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 26, 2007, 4:33 PM EST (21:33 UTC)
Expired
Feb 26, 2007, 5:15 PM EST
In force
42 min
Issued by
NWS Melbourne, FL
Area
Counties, with a storm outline in the text

Counties Brevard County, FL, Orange County, FL

The radar

The Melbourne radar (KMLB), 61 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 26, 5:10 PM ESTTSTM WND GST 63Kennedy Space Center, FLUSAF WIND TOWER AT LAUNCH PAD 39A
Feb 26, 5:10 PM ESTTSTM WND GST 72Kennedy Space Center, FLUSAF WIND TOWER 211
Feb 26, 5:10 PM ESTHAIL 1.75Kennedy Space Center, FLHAIL DAMAGE TO THE EXTERNAL TANK OF THE SPACE SHUTTLE ATLANTIS ON LAUNCH PAD 39A.
Feb 26, 5:10 PM ESTHAIL 2Kennedy Space Center, FLSWATH OF 1 TO 2 INCH HAIL FOR A 5 MINUTE DURATION, ACCUMULATING SEVERAL INCHES IN SPOTS FROM THE VEHICLE ASSEMBLY BUILDING EASTWARD TO THE COAST. NUMEROUS AUTOMOBILES DAMAGED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 37 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 9.6 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2007-02-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 683 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2007-02-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 110 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
683 J/kg
Mixed-layer CIN
-107 J/kg
Mixed-layer LCL
900 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
110 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMLB 262135
SVRMLB
FLC009-095-262215-
/O.NEW.KMLB.SV.W.0007.070226T2133Z-070226T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
433 PM EST MON FEB 26 2007

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN BREVARD COUNTY IN FLORIDA.
  EAST ORANGE COUNTY IN FLORIDA.

* UNTIL 515 PM EST

* AT 430 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  CHRISTMAS...AND MOVING EAST AT 25 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO... 
  MIMS...TITUSVILLE...MERRITT ISLAND WILDLIFE REFUGE... PLAYALINDA   
  BEACH

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.

LAT...LON 2866 8110 2844 8109 2855 8048 2879 8065

$$


KELLY
3 follow-up statements
000 
WWUS52 KMLB 262153
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
452 PM EST MON FEB 26 2007

FLC095-262202-
/O.CAN.KMLB.SV.W.0007.000000T0000Z-070226T2215Z/
ORANGE FL-
452 PM EST MON FEB 26 2007

...THE SEVERE THUNDERSTORM WARNING FOR ORANGE COUNTY IS CANCELLED...

LAT...LON 2864 8098 2847 8090 2855 8048 2879 8065

$$

FLC009-262215-
/O.CON.KMLB.SV.W.0007.000000T0000Z-070226T2215Z/
BREVARD FL-
452 PM EST MON FEB 26 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EST
FOR NORTHERN BREVARD COUNTY...

AT 444 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR TITUSVILLE...MOVING EAST AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
MERRITT ISLAND WILDLIFE REFUGE...PLAYALINDA BEACH

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 2864 8098 2847 8090 2855 8048 2879 8065

$$


KELLY
000 
WWUS52 KMLB 262204
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
504 PM EST MON FEB 26 2007

FLC009-262215-
/O.CON.KMLB.SV.W.0007.000000T0000Z-070226T2215Z/
BREVARD FL-
504 PM EST MON FEB 26 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EST
FOR NORTHERN BREVARD COUNTY...

AT 500 PM EST...A SEVERE THUNDERSTORM WAS CAPABLE OF PRODUCING 
NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS 
STORM WAS LOCATED NEAR MERRITT ISLAND WILDLIFE REFUGE...MOVING EAST 
AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE KENNEDY SPACE CENTER

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 2862 8081 2851 8079 2848 8065 2848 8049
      2869 8064

$$


KELLY
000 
WWUS52 KMLB 262218
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
517 PM EST MON FEB 26 2007

FLC009-262227-
/O.EXP.KMLB.SV.W.0007.000000T0000Z-070226T2215Z/
BREVARD FL-
517 PM EST MON FEB 26 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL BREVARD COUNTY
EXPIRED AT 515 PM EST...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE SEVERE STORM 
THAT PROMPTED THE WARNING REMAINED SEVERE BUT WAS PUSHING OFFSHORE. 
A SPECIAL MARINE WARNING CONTINUES FOR THE ATLANTIC COASTAL WATERS 
OF NORTHERN BREVARD COUNTY UNTIL 545 PM.

LAT...LON 2862 8081 2851 8079 2848 8065 2848 8049
      2869 8064

$$


KELLY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 26, 2:47 PM EST, 1 hour 46 minutes earlier.

Area forecast discussion, Feb 26, 2:47 PM EST, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
247 PM EST MON FEB 26 2007

.DISCUSSION...
...WARM WITH CHANCE FOR STRONG STORMS AGAIN THU INTO FRI...
...MUCH COOLER SUNDAY INTO EARLY NEXT WEEK...

CURRENT/REMAINDER OF AFTERNOON...INTERESTING ENOUGH...CU FIELDS ON
VISIBLE SATELLITE IMAGERY ARE FALTERING AND CONVECTION ACROSS
OKEECHOBEE...ST. LUCIE AND MARTIN COUNTIES HAVING A HARD TIME
GETTING GOING AS DRIER AIR MOVES INTO AREA...POSSIBLY FROM OUTFLOWS
FROM EARLIER CONVECTION IN POLK COUNTY. PRE-FRONTAL BOUNDARY
DEPICTED IN SURFACE WIND FIELDS MOVING SOUTHWARD THROUGH
BREVARD/OSCEOLA COUNTIES. MAIN FRONTAL BOUNDARY WITH COOLER AND
DRIER AIR CONTINUES TO DROP SOUTHWARD ACROSS NORTH-CENTRAL FL. LOCAL
SEA BREEZE BOUNDARY HAS MOVED JUST ONSHORE FROM CAPE NORTHWARD
TODAY. REMAINS TO BE SEEN IF THIS BOUNDARY CAN PENETRATE INLAND
SOUTH OF THE CAPE MAKING IT A KEY PLAYER IN FUTURE STORM
DEVELOPMENT/ENHANCEMENT ALONG WITH OTHER KEY MESOSCALE BOUNDARIES.
NOT OUT OF THE QUESTION FOR AN ISOLATED SHORT-LIVED TORNADO OR
WATERSPOUT ALONG COASTAL AREAS WITH FAVORABLE TURNING OF LOW-LEVEL
WIND FIELDS IN ASSOCIATION WITH SUCH MESOSCALE BOUNDARIES IF STRONG
CONVECTION ABLE TO GET GOING.

IN TERMS OF DEEP CONVECTION...ATMOSPHERE REMAINS RIPE FOR A FEW
STRONG TO SEVERE STORMS INTO EARLY THIS EVENING. KEY INGREDIENTS
INCLUDE PROGGED JET STREAK 90-100 KTS WHICH WILL BE MOVING ACROSS
THE CENTRAL/SOUTHERN PENINSULA LATER THIS AFTERNOON PROVIDING
DIFFLUENCE ALOFT. EMBEDDED IMPULSES IN THE FLOW ALOFT MAY HELP ENHANCE
CONVECTIVE DEVELOPMENT. THE ATMOSPHERE REMAINS MODERATELY UNSTABLE AND
WILL CONTINUE TO DESTABILIZE INCLUDING STEEP LAPSE RATES WITH
FURTHER SURFACE HEATING...ESPECIALLY ACROSS OUR SOUTHERN ZONES.
MORNING SOUNDINGS SHOWED TEMPERATURES AT 500 MB AROUND -12/-13C. THE
0-6KM SHEAR VECTOR OUT OF THE WEST IS BETWEEN 45-50 KTS. MODIFIED
SOUNDINGS SHOW MLCAPES TO 2000 J/KG WHICH WILL SUPPORT POTENTIALLY
LARGE HAIL AND LOCALIZED DAMAGING DOWNBURST WINDS. HOWEVER...WIND
PROFILES REMAIN UNI-DIRECTIONAL.

TONIGHT...LINGERING MOISTURE OVER SOUTHERN THIRD OF CWA EARLY THIS
EVENING WILL ENABLE A SLIGHT CHANCE FOR A FEW SHOWERS/STORMS...ESP
NEAR THE COAST FROM INDIAN RIVER THROUGH MARTIN COUNTIES. DRIER AND
COOLER AIR WILL FILTER DOWN THE PENINSULA TONIGHT WITH LOWS RANGING
FROM THE MIDDLE 50S NORTH TO LOWER 60S SOUTH...WITH SOME MIDDLE 60S
POSSIBLE ALONG THE SOUTHEASTERN COASTS OF OUR CWA.

WEDNESDAY...WITH WEAK STATIONARY BOUNDARY STILL DEPICTABLE AT 850 MB
ALONG WITH LINGERING MOISTURE WILL KEEP A 20-30 PCT MENTION IN FOR
SHRA/TSRA FROM INDIAN RIVER COUNTY SOUTHWARD FOR THE AFTERNOON.
WINDS WILL BECOME NORTHEAST BETWEEN 10 AND 15 MPH DURING THE
AFTERNOON. HIGHS WILL RANGE FROM THE UPPER 70S TO LOWER 80S.

WED NIGHT-THU...HIGH PRESSURE SLIDING OFFSHORE AND A LOW PRESSURE
CENTER MOVING INTO THE MID SECTION OF THE COUNTRY WILL DEVELOP A
SOUTHEAST FLOW AND MOISTURE WILL RETURN NORTHWARD.  IT LOOKS LIKE THE
MAIN WARM FRONTAL PRECIP DEVELOPING WILL BE ALONG THE CENTRAL GULF
COAST AND INTO NORTH FLORIDA LATE AT NIGHT AND INTO THU.

WILL MAINTAIN A SLIGHT CHANCE FOR SHOWERS IN THE MORNING...BUT MAIN
CONCERN WILL BE DURING AFTERNOON HEATING.  WITH SOUTHEAST FLOW THE
MARINE LAYER WILL PUSH INLAND AND INCREASING SOUTHERLY LOW LEVEL
FLOW WILL PROVIDE FAVORABLE SHEAR PROFILES FOR STRONG-SEVERE STORMS
...ESPECIALLY IN THE NORTH.  DEW POINTS IN THE MID-UPPER 60S...MAX
TEMPS IN THE LOW/MID 80S AND 500 MB TEMPS AT MINUS 10-11 SUGGEST
FAVORABLE THERMODYNAMICS.  POTENTIAL CONVECTIVE INSTABILITY WILL
CONTINUE DUE TO SOME DRY AIR IN THE MID LEVELS.

MOS POPS ARE ONLY 30 PERCENT IN THE NORTH AND 20 IN THE SOUTH.  THIS
IS LIKELY DUE TO THE ABSENCE OF LARGE SCALE LIFT (I.E. JET STREAK).
CURRENT FORECAST REFLECTS THE LATEST MOS NUMBERS SO NO CHANGES
PLANNED.

FRI-SAT...LINE OF STORMS ASSOCIATED WITH COLD FRONT WILL BE EXITING
THE SOUTHEAST U.S. COAST WELL TO OUR NORTH EARLY FRI AND TAIL END OF
THE FRONT WILL ONCE AGAIN BE SLOWING AS LOW PRESSURE CENTER LIFTS
INTO THE GREAT LAKES.  BAND OF HIGH MOISTURE ACROSS NORTHERN AREAS
WOULD SUGGEST THAT HIGHEST POPS WILL BE THERE...BUT WILL HAVE TO
WATCH FOR THE BEST SURFACE HEATING TO OCCUR IN THE SOUTH.  THEREFORE
HAVE NUDGED SLIGHT CHANCE POPS TO SOUTHERN AREAS.

LATEST GFS SHOWS FRONTAL BOUNDARY HANGING UP ACROSS THE NORTH
CENTRAL PENINSULA FRI NIGHT THEN SURGING TO THE SOUTH ON SATURDAY AS
SHORTWAVE TROUGH PUSHES TOWARDS THE SOUTHEAST STATES.  STRONG JET
ACROSS THE SOUTHEAST STATES SHOULD RESULT IN DIVERGENCE ALOFT
INCREASING WITH TIME SO ENHANCED POPS WOULD BE EXPECTED DURING
THIS PERIOD.  LATEST MEX GUIDANCE STILL SHOWS HIGHEST CHANCES ON SAT
WHICH IS INDICATED IN THE CURRENT FORECAST SO NO CHANGES PLANNED.

THE GFS SHOWS SOUTHERN PORTION OF SHORTWAVE TROUGH SLOWING SAT
NIGHT...WHICH IS IN AGREEMENT WITH THE ECMWF/UKMET SO WILL CONTINUE
SMALL POPS BEHIND THE FRONT.

SUN-TUE...SHORTWAVE TROUGH WILL PASS EAST OF THE AREA SUNDAY AND
GUSTY NORTHWEST/NORTH FLOW WILL USHER IN MUCH COOLER AND DRIER AIR.
HIGH PRESSURE CENTER BEHIND FRONT IS FORECAST TO PUSH ACROSS THE
SOUTHEAST STATES AND INTO NORTH FLORIDA MON THROUGH TUE MORNING.
FLOW WILL TURN ONSHORE TUE AS HIGH PRESSURE RIDGE SHIFTS OFFSHORE TO
OUR NORTH.  THE LATEST MEX GUIDANCE HAS TRENDED COOLER SO HAVE
ADJUSTED TEMPS DOWNWARD FROM THE PREVIOUS FORECAST.

&&

.AVIATION...SCT LATE AFTN/EARLY EVENING TSRAS WITH MAIN THREATS OF
WIND/HAIL/LIGHTNING AND BRIEF HEAVY RAIN...MAINLY ACROSS
CENTRAL/SOUTHERN TAF SITES. TONIGHT...VFR CONDITIONS MAY DETERIORATE
TO MVFR BR AT LOCAL TAF SITES AFTER MIDNIGHT AND EARLY WED MORNING.

NOTE...NEW TAF SERVICE BEGAN FOR BOTH KLEE/KISM THIS MORNING.

&&

.MARINE...LIGHT GRADIENT FLOW CONTINUES TONIGHT WITH WINDS
TRANSITIONING BACK TO WEST/NORTHWEST THIS EVENING. TOWARD DAYBREAK
WINDS BECOME MORE NORTHERLY AND WILL GRADUALLY VEER TO THE NORTHEAST
THROUGH THE DAY WED INCREASING TO BETWEEN 10 AND 15 KNOTS.

BOATERS WILL HAVE TO REMAIN ALERT THIS AFTERNOON/EARLY EVENING AS
STORMS ARE EXPECTED TO DEVELOP AND MOVE OFFSHORE WITH THREATS OF
HAIL/WIND/LIGHTNING/HEAVY RAIN. SEAS WILL BE LOCALLY HIGHER INVOF
STRONGER CELLS.

THU-FRI... SOUTHEAST FLOW WILL BECOME GUSTY ON THU THEN ON FRI WE
SHOULD HAVE A GUSTY SOUTHWEST FLOW.  THERE WILL BE A CHANCE FOR
STORMS MOVING OFFSHORE BOTH DAYS.

SAT...LOOKS IFFY WEATHERWISE WITH FRONTAL BOUNDARY SLICING ACROSS
THE AREA AND A CHANCE OF SHOWERS AND STORMS.  ALSO THE LATEST GFS IS
SHOWING NORTHWEST/NORTH WINDS INCREASING LATE IN THE DAY AS THE
FRONT PASSES TO OUR SOUTH.

ON SUNDAY...GUSTY NORTHWEST FLOW WITH COLD ADVECTION LOOKS LIKE IT
WILL PRODUCE A POOR BOATING DAY...ESPECIALLY IN THE OPEN ATLANTIC.

&&

DAB  57  78  60  80 /  10  10  10  30
MCO  59  81  63  83 /  10  10  10  30
MLB  62  78  66  82 /  10  10  10  20
VRB  61  79  65  82 /  20  20  10  20

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&

SHORT TERM...SEDLOCK
LONG TERM....LASCODY
Hazardous weather outlook, Feb 26, 8:25 AM EST, 8 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED WORDING
NATIONAL WEATHER SERVICE MELBOURNE FL
825 AM EST MON FEB 26 2007

AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147-
262200-
COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM-
COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE-
WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
825 AM EST MON FEB 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
A FRONTAL BOUNDARY WILL DRIFT INTO NORTH CENTRAL FLORIDA TODAY.
SUFFICIENT LOW LEVEL MOISTURE...A DISTURBANCE ALOFT AND DEEP
LAYER SPEED SHEAR WILL PROMOTE THE DEVELOPMENT OF SCATTERED
SHOWERS AND THUNDERSTORMS. THE STORMS WILL HAVE THE POTENTIAL TO
PRODUCE STRONG STRAIGHT LINE WIND GUSTS TO 45 MPH AND SMALL HAIL.
DAMAGING WIND GUSTS NEAR 60 MPH AND LARGE HAIL WILL BE POSSIBLE IN
THE STRONGEST STORM. MOVEMENT WILL BE TOWARD THE EAST NORTHEAST
NEAR 35 MPH.

...WIND AND SEA IMPACT...
SMALL CRAFT SHOULD EXERCISE CAUTION OVER THE OFFSHORE WATERS TODAY
FOR SOUTHWEST WINDS OF 15 TO 20 KNOTS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
A SLOW MOVING FRONTAL BOUNDARY EXPECTED TO STILL BE ACROSS CENTRAL
FLORIDA TUESDAY AFTERNOON SHOULD BE THE FOCUS FOR ISOLATED STRONG
THUNDERSTORMS.  A JET STREAM MAXIMA AND SHORT WAVE ARE EXPECTED TO
MOVE ACROSS THE AREA IN THE PRESENCE OF RELATIVELY COOL TEMPERATURES
ALOFT WITH SURFACE DEW POINTS IN THE 60S RESULTING IN AN UNSTABLE AIR
MASS. DIME SIZE HAIL AND STRAIGHT LINE WINDS OF 45 MPH WOULD APPEAR
TO BE THE GREATEST THREAT. ISOLATED SEVERE THUNDERSTORMS CANNOT BE
RULED OUT ESPECIALLY FROM AROUND ORLANDO TO CAPE CANAVERAL SOUTHWARD.

WINDS COULD INCREASE TO SMALL CRAFT ADVISORY CRITERIA OVER THE
OFFSHORE WATERS AHEAD OF THE NEXT STORM SYSTEM ON FRIDAY. A COLD
FRONT WILL MOVE THROUGH CENTRAL FLORIDA FROM LATE FRIDAY THROUGH
SATURDAY BRINGING A CHANCE OF THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED.

GLITTO/HAGEMEYER

In the hours before

Special weather statement, Feb 26, 2:49 PM EST, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
249 PM EST MON FEB 26 2007

FLZ144-262030-
SOUTHERN LAKE COUNTY-
249 PM EST MON FEB 26 2007

...STRONG THUNDERSTORM AFFECTING SOUTH CENTRAL LAKE COUNTY...

AT 247 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORM 12 MILES SOUTHWEST OF MASCOTTE...MOVING EAST AT 30 MPH.

LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE CLERMONT.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO
BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.

A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE
POSSIBLE IN LOCALIZED AREAS.
Special weather statement, Feb 26, 3:45 PM EST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
345 PM EST MON FEB 26 2007

FLZ045-046-053-144-262130-
ORANGE-OSCEOLA-SEMINOLE-SOUTHERN LAKE COUNTY-
345 PM EST MON FEB 26 2007

...THUNDERSTORMS AFFECTING SOUTHERN LAKE COUNTY...ORANGE COUNTY...
NORTHERN OSCEOLA COUNTY...SEMINOLE COUNTY...

AT 336 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STORMS DEVELOPING ACROSS ORANGE...SEMINOLE AND OSCEOLA COUNTIES.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO
BLOW AROUND. SMALL HAIL CAN ALSO BE EXPECTED. HEAVY RAINFALL WILL
TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM
PASSES.

A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE
POSSIBLE IN LOCALIZED AREAS.

A REPORT OF PEA SIZE HAIL WAS REPORTED IN SOUTHERN LAKE COUNTY AT
THE TURNPIKE AND ROUTE 4 29 AT 315 PM.

KELLY
Special weather statement, Feb 26, 4:02 PM EST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
402 PM EST MON FEB 26 2007

FLZ045-046-147-262145-
NORTHERN BREVARD COUNTY-ORANGE-SEMINOLE-
402 PM EST MON FEB 26 2007

...STRONG THUNDERSTORMS AFFECTING NORTHERN BREVARD COUNTY...EASTERN
ORANGE COUNTY...SEMINOLE COUNTY...

AT 356 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORM OVER UNION PARK...MOVING NORTHEAST AT 30 MPH. THIS
STORM IS LIKELY PRODUCING SMALL HAIL...PEA TO DIME SIZE.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO
BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.

A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE
POSSIBLE IN LOCALIZED AREAS.

THESE STORMS WILL AFFECT BITHLO AND TITUSVILLE.

KELLY
Special weather statement, Feb 26, 4:23 PM EST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
423 PM EST MON FEB 26 2007

FLZ045-141-147-262200-
COASTAL VOLUSIA COUNTY-NORTHERN BREVARD COUNTY-ORANGE-
423 PM EST MON FEB 26 2007

...STRONG THUNDERSTORMS AFFECTING EAST ORANGE COUNTY...MOVING TOWARD
NORTHERN BREVARD AND EXTREME SOUTHEASTERN VOLUSIA COUNTY...

AT 420 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORM OVER CHRISTMAS...MOVING EAST NORTHEAST AT 35
MPH...TOWARD MIMS AND TITUSVILLE. THIS STORM IS LIKELY PRODUCING
SMALL HAIL...PEA TO DIME SIZE...OVER NORTHEAST ORANGE COUNTY.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO
BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.

KELLY

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 26, 4:42 PM ESTSpecial Marine WarningMLB63 min

Nearby

Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.